Discussions that mention nifedipine

High & Low Blood Pressure board


My mom has been discharged from the hospital where her BP was brought down from 200/100 to around 140/90. Her latest BP still stands at around 150. She has tried several drugs. The one she is now taking is called "Nifedipine". Although it is effective in reducing the BP rates, it has its side effects e.g. having a heavy head and fatique several hours after taking the drug (suffice to affect normal daily activities during those several hours). If anyone has taken the drug, do share with me the experience. Thanks.

ends.
Nifedipine (calcium channel blocker) can be expected to lower your mum's BP about 10 points....not a wonder drug by any means.
You can probably expect them to want to add another agent for more lowering. A diuretic is probably the best addition...cheap, works well (better than the CC blocker) and without too much grief as long as she has a banana or some OJ is taken on adialy basis to keep the potassium levels up.)